Texas, 2004Flash Flooding in Texas, July 25, 2004
July 25, 2004 · NWS EWX · 4 events in 4 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 25, 7:15 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 25, 7:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN JUL 25 2004
.UPDATE...HEAVY SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH
CENTRAL TEXAS...INCLUDING 3.60 AT THE OFFICE HERE IN NEW BRAUNFELS
IN THE PAST HOUR AND 15 MINUTES. RADAR AND IR SATELLITE IMAGERY
INDICATE ACTIVITY IS WANING EXCEPT FOR A LARGE CLUSTER MERGER...
MAINLY OVER BLANCO...HAYS...TRAVIS...AND COMAL COUNTIES. EXPECT THIS
LARGE CLUSTER TO CONTINUE THROUGH 10 PM AND PRODUCE WIDESPREAD 1-2
INCHES OF RAIN...AND UP TO 4 INCHES IN SPOTS IN THESE COUNTIES. ALL
COUNTIES BUT TRAVIS ARE UNDER FLASH FLOOD WARNINGS...WHICH WILL
LIKELY CONTINUE AFTER MIDNIGHT AS WATER RUNS OFF THROUGH THE MANY
CREEKS AND STREAMS IN THESE COUNTIES. TRAVIS COUNTY IS UNDER AN URBAN
AND SMALL STREAM ADVISORY SINCE THE ACTIVITY IS LIGHTEST AND CONFINED
TO THE FAR WESTERN PART OF THE COUNTY. WILL UPDATE THE GRIDS AND
CORRESPONDING PRODUCTS AROUND 930 PM...MAINLY TO TAPER OFF POPS THE
REST OF THE NIGHT AND TO RE-ESTABLISH WEATHER TRENDS SENT ASKEW BY
THE CONVECTIVE BOUNDARY INTERACTIONS.
&&
.PREV DISCUSSION...
LATE AFTN AND EVE SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
TO FORM ON WEAK COOL FRONT/WIND SHIFT LINE MOVING SOUTHWARD ACROSS
SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THE EVENING.
FORECASTS SHOW SOME LIFT REDEVELOPING OVER SOUTH CENTRAL TEXAS
MONDAY...AS 700 TO 300 MB LOW MOVES TO MS VALLEY MONDAY...MOVING
SOUTHERN PART OF TROF ACROSS AREA. EXPECT SHOWERS TO DECREASE MON
NIGHT AS LIFT PASSES TO THE EAST AND DAYTIME HEATING EASES.
FOR TUESDAY AND WEDNESDAY...DAY 3 AND DAY 4 FORECASTS CONTINUE TO
SHOW 2ND 700 TO 300 MB TROF IN WEAK SOUTHERN STREAM WESTERLIES
APPROACHING FROM THE WEST AND NORTHWEST. COMPOSITE OF SOLUTIONS
INDICATES BEST CHANCES OF RAIN WILL BE WEDNESDAY...WHEN THIS WEAK
UPPER LEVEL SYSTEM IS FORECAST TO MOVE OVER THE AREA.
MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST BY THURSDAY
AND FRIDAY...FROM LAST FEW MEDIUM RANGE FORECAST CYCLES.
THIS ALSO FITS TRENDS OF PAST FEW MONTHS. WILL SHOW SLIGHT CHANCE
OF DAYTIME SHOWERS OR THUNDERSTORMS THURSDAY AND THEN SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER EAST PART OF AREA
FRIDAY...AS MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST.
WENT WITH LITTLE OR NO RAIN FOR NEXT WEEKEND...WITH TEMPS RISING
TO AROUND NORMAL FOR A LATE JULY/EARLY AUGUST SETTING...AS WEAK
HIGH ALOFT FORMS OVER THE AREA.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/06/JB
Hazardous weather outlook, Jul 25, 4:30 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SUN JUL 25 2004
TXZ171>173-183>194-202>209-217>225-228-261100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
530 AM CDT SUN JUL 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT..
A WEAK COLD FRONT AND UPPER AIR DISTURBANCE WILL TRIGGER SHOWERS AND
THUNDERSTORMS MAINLY OVER THE WESTERN SECTIONS OF SOUTH CENTRAL
TEXAS TODAY AND TONIGHT. LOCALLY HEAVY RAINS OF 1 TO 1.5 INCHES
ARE POSSIBLE MAINLY OVER VAL VERDE COUNTY WHICH COULD CAUSE FLOODING
OF SOME LOW WATER CROSSINGS. HOWEVER...WIDE SPREAD FLASH FLOODING IS
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MONDAY AND
TUESDAY...SLACKENING THE LATTER HALF OF THE WEEK. SOME LOCALIZED
FLOODING OF LOW WATER CROSSINGS IS POSSIBLE...MAINLY IN VAL VERDE
COUNTY MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Blanco
- When
- July 25, 7:30 PM CST to 9:30 PM CST
- Where
- Blanco County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
A general one inch rain was reported over southwest Blanco County, with general 3 inch totals in the northeastern and southeastern quarters and 4 inches over the northwestern quarter. Numerous low water crossings were closed due to flash flooding thru the evening period.
Flash Flood, Comal
- When
- July 25, 7:30 PM CST to 9:00 PM CST
- Where
- Comal County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Thunderstorms produced general amounts of 1 inch over the county, with up to 3 inches at Spring Branch as well as just west of New Braunfels. The Sheriff's Department reported low water crossings closed over much of the county through the evening.
Flash Flood, Guadalupe
- When
- July 25, 7:30 PM CST to 10:30 PM CST
- Where
- Guadalupe County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Thunderstorms over Guadalupe County dropped between 1 and 2 inches of rain, with 3 inches in Marion up to 4 inches just northwest of Seguin. Numerous rural roads were closed in the western part of the county in the late evening.
Flash Flood, Hays
- When
- July 25, 7:30 PM CST to 9:00 PM CST
- Where
- Hays County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Storms in Hays County produced between 1 and 2 inches of rain. Higher amounts near 3 inches were reported in Henly and along the Hays-Blanco County line. The Sheriff's Department reported low water crossings flooded in the areas around Henly, Dripping Springs and Wimberley.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, July 25 to 26, 2004$1.9 million · 11 events
- Flash Flooding in West Virginia, July 25 to 26, 2004$700,000 · 2 events
- Flash Flooding and Flood in New Mexico, July 25 to 26, 20042 injured · $200,000 · 5 events
- Flash Flood and Damaging Winds in Georgia, July 25, 20041 injured · $192,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, July 25, 2004$178,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Alabama, July 25, 2004$152,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, July 25, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Alabama, July 25, 2004$40,000 · 50 kt wind · 8 events
- Damaging Wind in Tennessee, July 25, 2004$40,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, July 25, 2004$25,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, July 25, 2004$25,000 · 50 kt wind · 1 event
- Damaging Winds in Mississippi, July 25, 2004$17,000 · 68 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417232, 5417233, 5417234, 5417235.